MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135132
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the guide wire of the temporary internal carotid tube was stuck in the puncture needle.The catheter was not repaired.There was no leak.No cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The puncture needle and the guide wire were withdrawn together.After removal, the guide wire head was bent.The bent in the guide wire was not noticed in the packaging.No resistance was used when inserting the guide wire.They pulled out the puncture needle and guide wire with a little force.No tools were used to remove the guide wire.No visible defects/damages found in the needle.The guide wire and needle included in the kit were the ones used.The dimension of the needle and the guide wire matched what was indicated on the label.Nothing unusual observed on the device prior to use.No abnormality found during flushing.No other products were being utilized with the device.No other defects/damages found on the product.The insertion site was cleaned and disinfected.There was no blood loss.A new set of the same brand was used and the puncture was performed again on the day of operation.The procedure was completed.No other intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the guidewire was difficult to remove from the introducer needle.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not pull guidewire back forcibly through any component.Doing so can lead to bends and kinks that make it difficult to retract the guidewire through other components medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the guide wire of the temporary internal carotid tube was stuck in the puncture needle.The catheter was not repaired.There was no leak.No cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The puncture needle and the guide wire were withdrawn together.After removal, the guide wire head was bent.The bent in the guide wire was not noticed in the packaging.No resistance used when inserting the guide wire.They pulled out the puncture needle and guide wire with a little force.No tools used to remove the guide wire.No visible defects/damages found in the needle.The guide wire and needle included in the kit were the ones used.The dimension of the needle and the guide wire matched what was indicated on the label.Nothing unusual observed on the device prior to use.No abnormality found during flushing.No other products being utilized with the device.No other defects/damages found on the product.The insertion site was cleaned and disinfected.There was no blood loss.A new set of the same lot was used and the puncture was performed again on the day of operation.The procedure was completed.No other intervention/treatment required as a result of the event.There was no patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder,co, MA 80301
3035306582
MDR Report Key11783263
Report Number3009211636-2021-00100
Device Sequence Number3480922
Product Code MPB
UDI-Device Identifier10884521006218
UDI-Public10884521006218
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model Number8888135132
Device Catalogue Number8888135132
Device Lot Number2002900126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/17/2021
Supplement Date Received by Manufacturer08/02/2021
11/11/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date08/05/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown